MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL GAMMA KNIFE ICON; SYSTEM, RADIATION THERAPY, RADIONUCLIDE

ELEKTA INSTRUMENT AB LEKSELL GAMMA KNIFE ICON; SYSTEM, RADIATION THERAPY, RADIONUCLIDE
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Date of Event 08/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event has been resolved for the affected machine.Further investigation is ongoing.
 
Event or Problem Description
During unloading of sources by elekta engineers, six sleeves came loose and later on when the emergency port had been opened, an additional six sleeves were also considered to be loose.
 
Additional Manufacturer Narrative
During initial loading of the cobalt sources of a gamma knife, loose source assembly lock rings were found.The lock rings were then put correctly into place on that particular machine before loading.However, an extra check during manufacturing was introduced in 2015 and this extra check is expected to detect any loose lock rings.Units manufactured after that date are therefore expected to be correct.The concerned machine was manufactured before that date.When analyzing the risks associated with loose lock rings, i.E.That source assemblies move out of position and affecting the delivered dose, it was found that the severity of the risk is a slight underdose (marginal) in correct position and that the probability is improbable (within acceptable region).The issues have been resolved for the affected machine and measures to check other machines due for installation or reload have already been implemented.

Brand Name
LEKSELL GAMMA KNIFE ICON
Common Device Name
SYSTEM, RADIATION THERAPY, RADIONUCLIDE
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
MDR Report Key6851232
Report Number9612186-2017-00010
Device Sequence Number16308604
Product Code IWB
UDI-Device Identifier07340048305587
UDI-Public07340048305587
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K160440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2017
Supplement Date Received by Manufacturer08/12/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1